Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Just took my new med and am scared it will do something bad to me,,advice please  (Read 173 times)

0 Members and 1 Guest are viewing this topic.

Offline Shan1983

  • Newbie
  • *
  • Posts: 34
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
  • Personal text
    • Poke This Member
Ok so I just took my new antidepressant about a hour ago and I'm sitting here in panic waiting for something bad to happen to me, like a really bad side effect of becoming suicidal or go crazy,,I would love for someone to tall me this is my panic and I will be ok
Bookmark and Share
Constant anxiety and panic,,it's horrible but makes you a very strong person depending how you look at it

Offline forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
try not to think the worst. you will be okay. a lot of people take these drugs. I have been on anti depressants for 30 yrs. when I first started them I was afraid of them but I was afraid of not being on them. they have helped a lot of people. the usual sideffects or just bothersome. you will not go crazy they are to make you feel better. I am on celexa 20 mg have been since last July.
Bookmark and Share

Offline Walnut

  • Full Member
  • ***
  • Posts: 120
  • Country: us
  • Rec's: 3
  • Gender: Male
    • Poke This Member
almost every person who takes a new drug fears it will do something bad to them. The odds of it actually causing something to go wrong is pretty rare. heres a little tip. when a severe reaction happens with  med it gets reported. it get listed in the pamphlet. what they dont tell us is what was wrong with the person who did flip out on this med? ive had anxiety since i was a kid, im 33 now. ive tried many meds with no serious side effects.
I can tell you that sometime with antidepressants. you might start to feel a little worse for a week or two until the med is in your system and your body adjusts to it. the majority of the symptoms people will experience with meds is just from the anxiety tha they have about taking it. i know first hand because i am scared to death of new meds. i take claritin for alergies and i have been wanting to switch to zyrtec but my anx iety makes me think it wil cause me to flip out or have an allergic reaction. so, i feel your pain. give the meds a chance. give them some time they arent instant relief. if you do experience any change in mood or behavior, swelling of the throat, difficulty breathing, rash or hives then all your doctor. but be aware that just by knowing what side effect to look out for your mind can recreate some of them like difficulty breathing which will not be as severe as allergic reaction or you could start to feel some tightening of the throat which is anxiety not real throat closure. use your best judgement to discern anxiety from real symptoms. hope you get some relief soon
Bookmark and Share
I am horrible about forgetting which threads I have replied to. If you dont get a reply back from me feel free to message me.

My screen name used to be "Nutty" Ive been a member since 2008. I forgot what email I used back then so I cant login to my old name.

Offline Shan1983

  • Newbie
  • *
  • Posts: 34
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
  • Personal text
    • Poke This Member
Wow I am so happy for your responses,it helps so very much,good to know I'm not the only person scared to death of new meds
Bookmark and Share
Constant anxiety and panic,,it's horrible but makes you a very strong person depending how you look at it

Tags:
 

Related Topics

  Subject / Started by Replies Last post
7 Replies
2089 Views
Last post September 04, 2008, 05:40:20 AM
by niteriders1
3 Replies
676 Views
Last post October 11, 2009, 04:03:01 AM
by NateFL
4 Replies
554 Views
Last post September 21, 2010, 07:26:14 AM
by sixpack
9 Replies
2347 Views
Last post May 13, 2011, 01:24:00 PM
by Wornoutworrier
1 Replies
159 Views
Last post January 07, 2013, 09:48:03 PM
by colls22